Retin-A & Tretinoin Cream/Gel? Problems wit hbeginning of use?

  1. Anyone ever use either of these? From my understanding, Tretinoin is Retin-A.

    I just got some of it, .05% from my derm, and my face is actually breaking out terribly with huge blemishes. He told me it would be dry at first and some people stop using it because of that, but to continue to use it as it would be smooth sailing from there.

    But he never told me I would break out from using it. And I am-- I am worse than I was when I first went in there. I can't call until Monday now and I knew I should have today =\

    I read from -basically- a random website: "If used for acne the condition may worsen at first, then improve."
    But who really knows... is it true? About how many weeks should it take? I've been using this for 2 weeks now... and now it has gotten to this point.
  2. It's true, it does get bad and then get better, you have to be patient and hold on. I was on Retin A for 2 months, but I have mild acne, just under the skin bumps not red and flaring kind. Do you take anti-botics or someform of oral meds? Those do help in conjunction with the cream.

    It is the best thing ever happened to me. Now I use it as a mantainance - I use it every other month.

  3. Thanks! I'm not sure if it matters but I just take birth control.
    I'm glad to hear it's normal and that it's worth it haha. I put it on again last night too.
  4. I am using the .050 right now. when I first started out I used .025 , I used this for about 3 months then gradualy go up . I told my DR. that my skin is very dry so she told me to start out low.

    My skin is now totally clear.... stay on it for awhile before you give up.
  5. That's the one I have too, the other one made my skin dry as well!
    I will definitely keep up with it-- does it stop any breakouts or blemishes in the future, or are there some here or there once in a while? I'm curious how far it goes too.
  6. Hey Adore, stick with it! I'm using it for pigmentation and when i first started, it made my skin look terrible. My skin was ok before i started it and i was so tempted to stop using it. it made my skin red and scaley and it just looked awful. But i read that other people had similar problems. After a few weeks it got better and now my skin looks amazing! It is really clear and i think 'translucent'. The pigmentation hasnt completely gone away but the other effects it's had are well worth it. If you find your skin is getting too irritated by it, give it a miss for a night or 2 and then restart it. Im not sure about it preventing breakouts though. And dont forget to put SPF30 on during the day. Hang in there, you wont regret it!!
  7. Adore, purging and peeling are part of the process, but it'll only be the first 4-6 weeks and after that your skin will be clear and beautiful! Hang in there! I've used retin-a for over 2 years now and my face still gets red and sensitive from time to time. Recently my derm switched me to Differin, he says it's less drying so he could up me to a stronger strength, which would be more effective for acne. Maybe you could try asking your derm about Differin?
  8. I cant seem to find the cream in any stores. Can anyone suggest any places? Thanks a lot
  9. Its true I've been on it. You get worse before you get better. Your face will be red and you will peel. and now that the summer is almost here please be careful about tanning and staying out in the sun too long...Like all acne medications your skin will be extremely sensitive to the sun and will burn faster.

    If you're breaking out really bad...have you discussed with your doc about antibiotics or maybe even Accutane? Derms usually like to start out with mild medicine but just ask about some oral medication that will get rid of it once and for all. I first started with Retin A then antibiotics and then what really worked was Accutane.
  10. It's prescription only, I don't think you can get it in stores.

    My face looks a lot better now, the blemishes I had actually cleared up within a few days which has never happened before when I've had blemishes. I feel like I broke out in two other spots but they're already going away.

    So the sensitivity is just that you can burn more easily? It never says why in the information that comes with it, it just says to avoid the sun or wear sunscreens. I go tanning and always leave my makeup on my face anyway and I never tan or burn on it, but have added sunscreens just in case.
  11. Tretinoin thins the layers of the skin and makes it much more susceptible to burning. Be very careful about exposing your face to the sun without at least a 30SPF sunscreen. I was never very diligent about using sunscreen but ever since i started using retin-a i have been obssessive about it!

  12. Yup
  13. i use retin-a micro. your skin definitely gets worse before it gets better. you might break out more, have dry, flakey skin for 1-2 months. stick with it though - it really works wonders IMO. differin didn't work for me...